Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 120, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 21, 2000, 11:46 AM EDT for Trumbull County, Ohio. It was in force for 44 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 21, 2000, 11:46 AM EDT (15:46 UTC)
- Expired
- Jul 21, 2000, 12:30 PM EDT
- In force
- 44 min
- Issued by
- NWS Cleveland, OH
- Area
- Whole counties
County Trumbull County, OH
The radar
The Cleveland radar (KCLE), 92 km from the middle of the area, began a volume at 15:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 12:10 PM EDT | Thunderstorm Wind | Warren, OH | Thunderstorm winds downed two trees on the northwest side of Warren. |
| Jul 21, 12:10 PM EDT | Hail 0.75 | Warren, OH | |
| Jul 21, 12:35 PM EDT | Hail 0.75 | Niles, OH |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 3.8 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 916 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
479 WUUS51 KCLE 211547 SVRCLE OHC155-211630- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 1146 AM EDT FRI JUL 21 2000 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TRUMBULL COUNTY IN OHIO... * UNTIL 1230 PM EDT * AT 1146 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES SOUTHWEST OF WEST FARMINGTON...OR ABOUT 12 MILES WEST OF WARREN...MOVING SOUTHEAST AT 25 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... WARREN NILES HUBBARD GIRARD REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CLEVELAND. $$ RINGO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 9:54 AM EDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jul 21, 9:54 AM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 954 AM EDT FRI JUL 21 2000 ACTVE WX ALG NE LAKESHORE WHERE CDFNT LIES ATTM. A FEW RPTS OF WATERSPOUTS JUST N OF LORAIN CNTY. CLRG OFF TO THE W. COOLER & LESS HUMID AIR WORKG IN BHND THE FNT INTO THE NW PTN OF CWA. HWEVER CULD STILL SEE AN ISOLD SHWR/TSTM DUE TO PROJECTD INSTBLY ALF. OVR THE NE DYNMCS IN ASSOCTN WI THE FNT TO CONT THRU THE AFTN. ...MISCLE AVBL... CLE...NONE. SEM
In the hours before
Local storm report, Jul 21, 11:32 AM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND, OH
1132 AM EDT FRI JUL 21 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1120 AM AUBURN OH WIND DAMAGE
07/21/00 GEAUGA SEVERAL LARGE TREES
KNOCKED DOWN IN AUBURN
TOWNSHIP.
FMKThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 9:49 AM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga | 41 min |
| Jul 21, 11:13 AM EDT | Severe Thunderstorm Warning | CLE | Geauga, Portage | 47 min |
| Jul 21, 12:28 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 32 min |
| Jul 21, 12:35 PM EDT | Tornado Warning | CLE | Ashtabula, Lake | 25 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.